What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 15, 2:01 PM CST, 1 hour 54 minutes earlier.
Area forecast discussion, Aug 15, 2:01 PM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
301 PM CDT Wed Aug 15 2018
.SHORT TERM...(Tonight through Friday night)
Issued at 300 PM CDT Wed Aug 15 2018
Weak circulation seen over SEMO driving afternoon convection as it
interacts with decent low level shear and an unstable atmosphere.
Isolated strong to severe storms will remain a possibility through
the end of the day and early evening. The slow moving H5 trof axis
to our west will eventually carry best PoPs for convection east
tonight through Thursday. As long as the chance continues, some
storms will produce heavy rainfall given high PW's. A second upper
trof over the northern Plains will move southeast, and approach
the region on Friday. Our PoPs will head back up again as a result
with more storms capable of heavy rain in the forecast. Will
continue to hold on any headlines for now, though one may be
needed with time (Flood/Flash Flood), should we see the potential
for better organization and a higher confidence in an area. Right
now, the main concern area is limited to portions of SEMO.
.LONG TERM...(Saturday through Wednesday)
Issued at 300 PM CDT Wed Aug 15 2018
POPs will be much lower on Saturday after the passage of an upper
level shortwave brings widespread rains to the area on Friday/Friday
night. Better chances will exist in the eastern third of the CWA on
Saturday morning with the departing wave and very weak boundary in
the area. The rest of Saturday is looking drier than previously
thought but enough lingering moisture and instability may spark a
few showers/storms. But with no real focusing mechanism/wind shear,
nothing organized is expected. Latest GFS looks to be a bit overdone
compared to the ECMWF/Canadian. Although if there is convection,
better moisture will exist over parts of west KY. Any daytime
activity should be diurnal, making for a quiet evening and overnight
period.
Sunday should end up being fairly quiet as well. Our next storm
system will be developing in the central Plains and moving east with
time. Some stagnant moisture in the far eastern sections may yield
some isolated convection but otherwise, the only other location
within the CWA that could experience some rain is in the far west,
ahead of our next system, if the faster models are correct. This
will be especially true by Sunday afternoon. But most of the rain
will remain to the west of us on Sunday.
However, by Sunday night into Monday, this system will be impacting
the area and bring another round of showers and storms west to east
across the area. Exact timing is still in question and we will fine
tune that within the next few days. A cold front will traverse the
area late Monday afternoon into Monday evening. Just how quickly the
front exits the area will determine whether Tuesday will be
completely dry. For now, due to the timing differences, left in some
small POPs in the eastern areas as inherited.
PWs will surge back to 2+ inches ahead our next system early next
week. Weak wind fields should ward off any organized severe weather
during the period however. As far as temperatures, relatively normal
readings are expected with highs in the mid to upper 80s with
temperatures lowering a bit toward the end of the period.
&&
.AVIATION...
Issued at 1206 PM CDT Wed Aug 15 2018
Difficult forecast timing wise given the unsettled pattern will
result in occasional thunderstorm and shower chances through
midday Thursday. One weakening area near the Wabash/Ohio River
Valleys will continue east this afternoon. Additional convection
over southeast Missouri will increase and head into west KY and
far southern IL. More thunderstorm chances expected overnight,
with some data suggesting another flare up after midnight. All of
this is reflected in the Terminals. MVFR to IFR conditions likely
during convection, along with variable gusty winds. Outside of
thunderstorm activity, winds will be SSW 5 to 10 kts on average.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.
&&
Hazardous weather outlook, Aug 15, 2:03 PM CST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
303 PM CDT Wed Aug 15 2018
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-161000-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
303 PM CDT Wed Aug 15 2018
This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.
.DAY ONE...This Afternoon and Tonight
On and off chances of thunderstorms will continue through tonight.
Locally heavy rain could result in isolated flooding. There is a
marginal risk of severe storms. A few of the stronger storms may
produce high wind gusts.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
A marginal risk of severe storms is possible again Thursday and
Thursday night, and locally heavy rainfall will increase the risk
for localized flooding from marginal Thursday to slight on
Friday. Damaging wind is the main storm hazard should a strong or
severe storm occur, while locally heavy rainfall is the primary
storm hazard. Lightning will also be a storm hazard, as storm
chances continue almost daily.
.SPOTTER INFORMATION STATEMENT...
Spotter reports of rainfall are encouraged. Stay tuned to further
forecasts and updates.
In the hours before
Special weather statement, Aug 15, 1:39 PM CST, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
239 PM CDT Wed Aug 15 2018
ILZ089-090-093-094-KYZ004-005-007-152045-
JOHNSON-POPE-PULASKI-MASSAC-BALLARD-MCCRACKEN-LIVINGSTON-
INCLUDING THE CITIES OF VIENNA, GOLCONDA, MOUND CITY, METROPOLIS,
WICKLIFFE, PADUCAH, AND SMITHLAND
239 PM CDT Wed Aug 15 2018
...Special Weather Statement...
At 237 PM, a cluster of very strong thunderstorms from near
Wickliffe to Mound City was moving northeast around 50 mph. The
storms may produce winds up to 50 mph into Massac, eastern and
southern Pulaski, and the northwest part of McCracken counties
through 315 PM. This could cause a tree or two to come down and
isolated power outages. Power outages were reported in the Mound
City area.
08
Special weather statement, Aug 15, 2:55 PM CST, 1 hour before
Special Weather Statement
National Weather Service Paducah KY
355 PM CDT WED AUG 15 2018
INZ085>087-KYZ018-152145-
Posey IN-Warrick IN-Vanderburgh IN-Henderson KY-
355 PM CDT WED AUG 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WARRICK...CENTRAL
VANDERBURGH...EAST CENTRAL POSEY AND CENTRAL HENDERSON COUNTIES UNTIL
445 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Corydon, or 9 miles northeast of Breckinridge Center, moving
northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Evansville, Henderson, Newburgh and Melody Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
If on or near the Ohio River, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3789 8731 3773 8775 3776 8777 3776 8778
3775 8779 3777 8779 3777 8782 3788 8791
3809 8748
TIME...MOT...LOC 2054Z 239DEG 35KT 3780 8779
SMITHLocal storm report, Aug 15, 2:58 PM CST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
358 PM CDT WED AUG 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM TSTM WND DMG MOUNDS 37.11N 89.20W
08/15/2018 PULASKI IL EMERGENCY MNGR
MORE THAN 10 TREES DOWN SOME OF WHICH BROUGHT POWER LINES
DOWN AND CAUSED POWER OUTAGES IN MOUNDS.
&&
CTNSpecial weather statement, Aug 15, 3:32 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Paducah KY
432 PM CDT WED AUG 15 2018
INZ081-082-086>088-KYZ018-019-152215-
Warrick IN-Vanderburgh IN-Gibson IN-Spencer IN-Pike IN-Henderson KY-
Daviess KY-
432 PM CDT WED AUG 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR WARRICK...WESTERN SPENCER...
SOUTHEASTERN GIBSON...NORTHEASTERN VANDERBURGH...SOUTHEASTERN PIKE...
EASTERN HENDERSON AND NORTHWESTERN DAVIESS COUNTIES UNTIL 515 PM
CDT...
At 431 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from near Darmstadt to near Melody Hill to
near Chandler to near Newburgh to near Robards. Movement was
northeast at 40 mph.
At 430 pm CDT...a trained spotter in the Angel Mounds area of
Evansville reported winds between 50 and 60 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Evansville, Owensboro, Boonville, Newburgh, Chandler, Rockport,
Melody Hill, Dale, Darmstadt, Lynnville, Folsomville, Stanley,
Eureka, Elberfeld, Chrisney, Tennyson, Gentryville, Spurgeon and
Hebbardsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Paducah.
&&
LAT...LON 3773 8711 3767 8753 3782 8750 3796 8754
3802 8756 3812 8766 3829 8718 3824 8707
3820 8707 3820 8701 3819 8699 3805 8696
TIME...MOT...LOC 2131Z 241DEG 34KT 3813 8762 3807 8750 3802 8742 3788
8739 3770 8748
SMITH